Delaware, 2016

Coastal Flood in Delaware, May 5 to 7, 2016

May 5 to 7, 2016 · NWS PHI · 2 events in 1 county or zone

A Low pressure system slowly moved onshore on the 6th leading to a persistent period of onshore flow. Coupled with a New Moon cycle this led to abnormally high tidal levels and frequent minor to moderate coastal flooding corresponding to the high tides.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A Low pressure system slowly moved onshore on the 6th leading to a persistent period of onshore flow. Coupled with a New Moon cycle this led to abnormally high tidal levels and frequent minor to moderate coastal flooding corresponding to the high tides. The low pressure system finally moved out of the area by late in the day on the 7th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at May 5, 2:42 PM EST, 4 hours 6 minutes earlier.

Area forecast discussion, May 5, 2:42 PM EST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
342 PM EDT THU MAY 5 2016

.SYNOPSIS...
AN AREA OF LOW PRESSURE MOVING NORTHWARD FROM THE SOUTH TONIGHT
WILL AFFECT THE AREA FRIDAY THROUGH SATURDAY. THIS LOW WILL
DISSIPATE SATURDAY NIGHT AS A COLD FRONT APPROACHES THE AREA FROM
THE WEST AND PASSES THROUGH EARLY ON SUNDAY. HIGH PRESSURE BRIEFLY
AFFECTS THE AREA SUNDAY NIGHT AND MOVES OFFSHORE MONDAY. A WARM
FRONT IS EXPECTED TO LIFT NORTH TOWARD THE AREA MONDAY NIGHT AND
TUESDAY, AND STALL NEAR THE AREA THROUGH THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A DEEP MID LEVEL LOW IS FORECAST TO DRIFT FROM WEST TO EAST
ACROSS NORTH CAROLINA TONIGHT. MEANWHILE, A SURFACE LOW IS
EXPECTED TO MOVE SLOWLY NORTHWARD FROM THE WATERS OFF CAPE
HATTERAS TO THE WATERS OFF THE DELMARVA PENINSULA.

THE SKY SHOULD REMAIN OVERCAST INTO THIS EVENING WITH PERHAPS A
FEW BREAKS OVER OUR NORTHERN COUNTIES. ALSO, WE EXPECT SPOTTY
LIGHT RAIN SHOWERS INTO THIS EVENING, MAINLY IN OUR WESTERN AND
SOUTHERN COUNTIES.

AS THE AREA OF LOW PRESSURE APPROACHES OUR REGION LATE TONIGHT,
RAIN IS ANTICIPATED TO SPREAD INTO NORTHEASTERN MARYLAND, DELAWARE
AND SOUTHERN NEW JERSEY AFTER MIDNIGHT. THE RAIN WILL CONTINUE TO
EXPAND INTO EASTERN PENNSYLVANIA AND NORTHERN NEW JERSEY TOWARD
DAYBREAK.

THE DIVERGENT FLOW ON THE NORTHEAST AND NORTH SIDE OF THE MID
LEVEL LOW WILL HELP TO ENHANCE THE PRECIPITATION AND WE EXPECT
RAINFALL RATES TO INCREASE TO MODERATE OR HEAVY AT TIMES TOWARD
MORNING. ALSO, WE'LL KEEP THE MENTION OF ISOLATED THUNDER.

MINIMUM TEMPERATURES ARE FORECAST TO BE MOSTLY IN THE 45 TO 50
DEGREE RANGE. THE WIND SHOULD FAVOR THE NORTHEAST AROUND 5 TO 10
MPH INLAND AND ABOUT 10 TO 15 MPH NEAR THE COAST WITH SOME
GUSTINESS THERE.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
THE MID LEVEL LOW IS FORECAST TO LIFT FROM AROUND CAPE HATTERAS
EARLY ON FRIDAY MORNING TO OUR REGION LATE IN THE DAY. THE SURFACE
LOW IS EXPECTED TO BE DRAWN INLAND AND INTO OUR REGION DURING THE
AFTERNOON.

THE CIRCULATION AROUND THE SYSTEMS IS ANTICIPATED TO PUSH THE
AREA OF MODERATE TO HEAVY RAIN AND EMBEDDED THUNDER WEST AND
NORTHWESTWARD ACROSS OUR REGION DURING THE MORNING HOURS. THE RAIN
IS EXPECTED TO TAPER TO LIGHT SHOWERS FROM THE COAST INLAND DURING
THE AFTERNOON.

RAINFALL TOTALS ARE EXPECTED TO FAVOR THE 0.5 TO 1.0 INCH RANGE.

THE NORTHEASTERLY FLOW IS FORECAST TO PERSIST THROUGH MOST OF THE
DAY. DEPENDING UPON WHERE THE SURFACE LOW TRACKS, OUR SOUTHERN
COUNTIES MAY EXPERIENCE A WIND DIRECTION CHANGE TO THE SOUTHEAST
AND SOUTH FOR A TIME IN THE AFTERNOON.

MAXIMUM TEMPERATURES ARE EXPECTED TO BE MOSTLY IN THE 50S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
THE CLOSED LOW ALOFT AND SURFACE LOW WILL REMAIN IN PLACE FRIDAY
NIGHT INTO SATURDAY, CONTINUING A CHANCE OF SHOWERS AND DRIZZLE
WITH AMPLE LOW LEVEL MOISTURE AND CONTINUED VORTICITY DISTURBANCES
CIRCLING THE CLOSED LOW. HOWEVER, THE BLOCKING PATTERN WILL BEGIN
TO BREAK DOWN SATURDAY AS THE RIDGING TO OUR WEST BREAKS DOWN AND
A TROUGH ALOFT APPROACHES FROM THE NORTHWEST. THIS WILL ALLOW FOR
THE CLOSED LOW OVER OUR AREA TO OPEN LATER SATURDAY AND BEGIN
MOVING TO OUR EAST, WHILE THE SURFACE LOW WEAKENS ACROSS THE AREA.
THE TROUGH ALOFT WILL PUSH A COLD FRONT ACROSS OUR AREA LATE
SATURDAY INTO EARLY SUNDAY. AS THE CLOSED LOW MOVES EASTWARD AND
THE SURFACE LOW WEAKENS INTO SATURDAY NIGHT, WE COULD HAVE A
PERIOD OF DRY WEATHER OVERNIGHT. HOWEVER, A COLD FRONT IS FORECAST
TO APPROACH FROM THE WEST LATE SATURDAY NIGHT INTO EARLY SUNDAY,
WHICH SHOULD BRING A CHANCE OF SCATTERED SHOWERS. DRY AIR WILL
MOVE IN BEHIND THE FRONT LATER IN THE DAY SUNDAY INTO SUNDAY
NIGHT. WINDS WILL BECOME GUSTY AROUND 20-25 MPH DURING THE
AFTERNOON SUNDAY BEHIND THE FRONTAL PASSAGE.

HIGH PRESSURE WILL BRIEFLY AFFECT THE AREA SUNDAY NIGHT, BEFORE
MOVING OFFSHORE ON MONDAY. DRY WEATHER IS EXPECTED LATER SUNDAY
THROUGH MONDAY.

ON MONDAY NIGHT INTO TUESDAY, A WARM FRONT IS FORECAST TO LIFT
NORTHWARD INTO THE AREA, AND MAY STALL ACROSS OUR THE AREA TUESDAY
NIGHT THROUGH THURSDAY. AN AREA OF LOW PRESSURE MAY FORM ALONG THE
FRONT TO OUR WEST ON WEDNESDAY, AND MOVE TOWARD OUR AREA THROUGH
THURSDAY. THERE COULD BE A FEW PERIODS OF SHOWER ACTIVITY FROM
MONDAY NIGHT THROUGH THURSDAY AS THE WARM FRONT LIFTS ACROSS THE
AREA AND POTENTIAL STALLS OUT ACROSS THE AREA. THE PERIODS OF
SHOWERS WILL MORE ENHANCED WHEN SHORT WAVE/VORTICITY IMPULSES MOVE
ACROSS THE AREA.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

MVFR AND LOW END VFR CEILINGS ARE ANTICIPATED INTO EARLY TONIGHT
ALONG WITH SPOTTY LIGHT RAIN SHOWERS. THE RAIN SHOWERS ARE NOT
EXPECTED TO HAVE A SIGNIFICANT IMPACT ON THE VISIBILITY.

AN AREA OF MODERATE TO HEAVY RAIN WITH ISOLATED THUNDERSTORMS IS
EXPECTED TO BUILD INTO OUR REGION FROM THE SOUTH AND EAST LATE
TONIGHT. IT SHOULD IMPACT OUR TAF SITES THROUGH THE MORNING HOURS
ON FRIDAY. THE RAIN IS ANTICIPATED TO TAPER TO SHOWERS FROM
SOUTHEAST TO NORTHWEST DURING THE AFTERNOON. THE PRECIPITATION
WILL LIKELY BRING CONDITIONS DOWN INTO THE IFR CATEGORY.

THE WIND SHOULD FAVOR THE NORTHEAST THROUGH THE TAF PERIOD AT SPEEDS
OF 6 TO 12 KNOTS.

OUTLOOK...
FRIDAY NIGHT...MVFR/IFR POSSIBLE WITH LIGHT RAIN OR DRIZZLE.

SATURDAY...IFR POSSIBLE EARLY, IMPROVING TO MVFR DURING THE DAY WITH
SHOWERS.

SATURDAY NIGHT-SUNDAY...MVFR OVERNIGHT INTO SUNDAY MORNING WITH
SHOWERS POSSIBLE WITH A COLD FRONTAL PASSAGE. IMPROVING CONDITIONS
DURING THE DAY SUNDAY BEHIND COLD FRONT. GUSTY WEST TO NORTHWEST
WINDS 20-25 KNOTS BEHIND FRONT.

SUNDAY NIGHT-MONDAY...GENERALLY VFR. GUSTY WEST TO SOUTHWEST WINDS
20-25 KNOTS DURING THE DAY MONDAY.

MONDAY NIGHT-TUESDAY...PERIODS OF LOWER CONDITIONS WITH SHOWERS
POSSIBLE DUE TO A LIFTING WARM FRONT.

&&

.MARINE...
LOW PRESSURE APPROACHING FROM THE SOUTH WILL MAINTAIN A NORTHEAST
FLOW OVER THE COASTAL WATERS OF DELAWARE AND NEW JERSEY INTO
FRIDAY MORNING. THE LOW IS EXPECTED TO DRIFT INLAND OVER DELAWARE
OR SOUTHERN NEW JERSEY ON FRIDAY AFTERNOON.

WE CONTINUE TO EXPECT WIND GUSTS OF 25 TO 30 KNOTS AT TIMES ON OUR
OCEAN WATERS AND ON LOWER DELAWARE BAY. AS A RESULT, THE SMALL CRAFT
ADVISORY WILL REMAIN IN EFFECT. WE HAVE EXTENDED IT UNTIL 1000 AM
FRIDAY ON LOWER DELAWARE BAY.

WAVE HEIGHTS ON OUR OCEAN WATERS WILL FAVOR THE 5 TO 8 FOOT RANGE
AND THEY SHOULD BE MOSTLY 2 TO 4 FEET ON DELAWARE BAY, PERHAPS NEAR
5 FEET AROUND THE MOUTH OF THE BAY.

OUTLOOK...
FRIDAY NIGHT...SMALL CRAFT ADVISORY REMAINS IN EFFECT WITH
ELEVATED SEAS EXPECTED.

SATURDAY...SMALL CRAFT ADVISORY LEVEL MAY NEED TO BE EXTENDED WITH
ELEVATED SEAS.

SATURDAY NIGHT-SUNDAY...SUB-SMALL CRAFT ADVISORY CONDITIONS
EXPECTED. WIND MAY PERIODICALLY GUST AROUND 20 KNOTS, ESPECIALLY
SUNDAY BEHIND A COLD FRONT. SEAS MAY APPROACH 5 FEET DURING SUNDAY.

SUNDAY NIGHT-TUESDAY...SUB-SMALL CRAFT ADVISORY CONDITIONS EXPECTED.
WINDS AND SEAS MAY INCREASE LATE TUESDAY INTO TUESDAY NIGHT.
&&

.TIDES/COASTAL FLOODING...
THE TIDAL SURGE IS EXPECTED TO STAY AROUND +1.5 FEET OR SLIGHTLY
EXCEED THAT VALUE THROUGH FRIDAY IN THE CONTINUING NORTHEASTERLY
FLOW. AS A RESULT, WE EXPECT WIDESPREAD MINOR AND LOCALIZED MODERATE
TIDAL FLOODING ALONG THE COAST FOR THIS EVENING'S HIGH TIDE. WE ARE
FORECASTING MINOR TIDAL FLOODING AROUND FRIDAY MORNING'S HIGH TIDE
AND MODERATE FLOODING AROUND FRIDAY EVENING'S HIGH TIDE. RATHER THAN
CARRY MULTIPLE HEADLINES, WE DECIDED TO ISSUE A COAST FLOOD WARNING
TO COVER ALL THREE HIGH TIDE CYCLES.

WE CONTINUE TO EXPECTED MINOR FLOODING ON THE FAR UPPER DELAWARE BAY
AND ON THE TIDAL DELAWARE RIVER TONIGHT SO THOSE AREAS ARE UNDER AN
ADVISORY. SINCE WE ARE NOT ANTICIPATING ANY MODERATE FLOODING ON THE
FAR UPPER DELAWARE BAY AND ON THE TIDAL DELAWARE RIVER, WE WILL
HANDLE EACH OF THEIR HIGH TIDES SEPARATELY, ISSUING ADDITIONAL
ADVISORIES AS NEEDED.

WE WILL KEEP AN EYE ON THE UPPER EASTERN SHORE OF CHESAPEAKE BAY.
HOWEVER, WE DO NOT EXPECT ANY TIDAL FLOODING THERE AT THIS TIME.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...COASTAL FLOOD ADVISORY FROM 11 PM THIS EVENING TO 3 AM EDT
     FRIDAY FOR PAZ070-071.
NJ...COASTAL FLOOD WARNING UNTIL 1 AM EDT SATURDAY FOR NJZ012>014-
     020>027.
     COASTAL FLOOD ADVISORY FROM 11 PM THIS EVENING TO 3 AM EDT
     FRIDAY FOR NJZ017>019.
     COASTAL FLOOD ADVISORY FROM 9 PM THIS EVENING TO 1 AM EDT
     FRIDAY FOR NJZ016.
DE...COASTAL FLOOD WARNING UNTIL 1 AM EDT SATURDAY FOR DEZ002>004.
     COASTAL FLOOD ADVISORY FROM 9 PM THIS EVENING TO 1 AM EDT
     FRIDAY FOR DEZ001.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ450>455.
     SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ431.

&&

SYNOPSIS...ROBERTSON
NEAR TERM...IOVINO
SHORT TERM...IOVINO
LONG TERM...ROBERTSON
AVIATION...IOVINO/ROBERTSON
MARINE...IOVINO/ROBERTSON
TIDES/COASTAL FLOODING...IOVINO
Hazardous weather outlook, May 5, 2:47 PM EST, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
347 PM EDT THU MAY 5 2016

MDZ008-012-015-019-020-NJZ001-007>010-015-PAZ054-055-060>062-101>106-
062000-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-
HUNTERDON-SOMERSET-MERCER-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
347 PM EDT THU MAY 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ017>019-PAZ070-071-062000-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-
347 PM EDT THU MAY 5 2016

...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 3 AM
EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

MINOR TIDAL FLOODING IS AGAIN POSSIBLE AROUND THE TIMES OF HIGH
TIDE ON FRIDAY AND PERHAPS ON SATURDAY, AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ016-062000-
NEW CASTLE-SALEM-
347 PM EDT THU MAY 5 2016

...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 1 AM
EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE AND
SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

MINOR TIDAL FLOODING IS AGAIN POSSIBLE AROUND THE TIMES OF HIGH
TIDE ON FRIDAY AND PERHAPS ON SATURDAY, AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-NJZ012>014-020>027-062000-
KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
347 PM EDT THU MAY 5 2016

...COASTAL FLOOD WARNING IN EFFECT UNTIL 1 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN
NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

ADDITIONAL MINOR TIDAL FLOODING IS POSSIBLE ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-062000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
347 PM EDT THU MAY 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 coastal flood. Local standard time, as filed.

Coastal Flood, Delaware Beaches

When
May 5, 6:48 PM EST to 11:30 PM EST
Where
Delaware Beaches forecast zone
Reported by
River/Stream Gage
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

A brief interval of minor tidal flooding occurred the evening of the 5th corresponding with the high tide and a new moon at the Lewes Gauge.

Coastal Flood, Delaware Beaches

When
May 7, 8:00 PM EST to 10:18 PM EST
Where
Delaware Beaches forecast zone
Reported by
River/Stream Gage
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

A brief interval of minor tidal flooding occurred the evening of the 7th corresponding with the high tide and a new moon at the Lewes Guage.

What these are

Coastal Flood
Flooding of coastal land by the sea, from storm surge, onshore wind or high tides.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2016Every state in 2016This day in weather historyWarnings in Delaware, May 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 625072, 625073.